Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 65, NWS Milwaukee, WI

August 31, 2014

NWS Milwaukee, WI issued this small craft advisory at Aug 31, 2014, 2:36 PM CDT. It took effect at Sep 1, 2014, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2014, 2:36 PM CDT (19:36 UTC)
In effect from
Sep 1, 2014, 10:00 AM CDT
Expired
Sep 1, 2014, 8:14 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WHUS73 KMKX 311936
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SUN AUG 31 2014

...SOUTHWEST WINDS INCREASE ON MONDAY...

.THE PRESSURE GRADIENT WILL TIGHTEN UP AHEAD OF AN APPROACHING
COLD FRONT ON MONDAY. THIS WILL ALLOW SOUTHWEST WINDS TO INCREASE
TO 15 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS. AS THE FRONT
ARRIVES LATER IN THE DAY AND THE GRADIENT WEASKENS SOMEWHAT...THE
WINDS WILL DROP BELOW ADVISORY LEVELS.

LMZ643>646-010345-
/O.NEW.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
236 PM CDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
208 
WHUS73 KMKX 312135
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 PM CDT SUN AUG 31 2014

...AREAS OF DENSE FOG THIS EVENING...
...SOUTHWEST WINDS INCREASE ON MONDAY...

.LIGHT WINDS AND MOIST AIR OVER LAKE MICHIGAN HAS RESULTED IN
AREAS OF DENSE FOG OVER THE NEARSHORE WATERS. THE DENSE FOG IS
REDUCING THE VISIBILITY TO LESS THAN 1 MILE. AREAS OF DENSE FOG
WILL CONTINUE INTO THE EARLY EVENING BEFORE INCREASING SOUTH WINDS
CAUSE THE FOG TO THIN AND DISSIPATE. HENCE A MARINE DENSE FOG
ADVISORY HAS BEEN POSTED UNTIL 9 PM FROM NORTH POINT LIGHT TO
SHEBOYGAN. 

THE PRESSURE GRADIENT WILL TIGHTEN UP AHEAD OF AN APPROACHING
COLD FRONT ON MONDAY. THIS WILL ALLOW SOUTHWEST WINDS TO INCREASE
TO 15 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS. AS THE FRONT
ARRIVES LATER IN THE DAY AND THE GRADIENT WEAKENS SOMEWHAT...THE
WINDS WILL DROP BELOW ADVISORY LEVELS.

LMZ643-644-010545-
/O.NEW.KMKX.MF.Y.0016.140831T2135Z-140901T0200Z/
/O.CON.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
435 PM CDT SUN AUG 31 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO
6 PM CDT MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

* VISIBILITY: BELOW ONE MILE BUT INCREASING THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

LMZ645-646-010545-
/O.CON.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
435 PM CDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
126 
WHUS73 KMKX 010125
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
825 PM CDT SUN AUG 31 2014

...AREAS OF DENSE FOG OVERNIGHT...
...SOUTHWEST WINDS INCREASE ON MONDAY...

.LIGHT WINDS AND MOIST AIR OVER LAKE MICHIGAN HAS RESULTED IN
AREAS OF DENSE FOG OVER THE NEARSHORE WATERS. THE DENSE FOG IS
REDUCING THE VISIBILITY TO LESS THAN 1 MILE. 

THE AREAS OF DENSE FOG WILL CONTINUE THROUGH THE LATE NIGHT BEFORE
INCREASING SOUTH WINDS CAUSE THE FOG TO THIN AND DISSIPATE. HENCE
THE MARINE DENSE FOG ADVISORY HAS BEEN EXTENDED UNTIL 4 AM CDT
MONDAY MORNING FROM NORTH POINT LIGHT TO SHEBOYGAN.

THE PRESSURE GRADIENT WILL TIGHTEN UP AHEAD OF AN APPROACHING
COLD FRONT ON MONDAY. THIS WILL ALLOW SOUTHWEST WINDS TO INCREASE
TO 15 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS. AS THE FRONT
ARRIVES LATER IN THE DAY AND THE GRADIENT WEAKENS SOMEWHAT...THE
WINDS WILL DROP BELOW ADVISORY LEVELS.

LMZ643-644-010930-
/O.EXT.KMKX.MF.Y.0016.000000T0000Z-140901T0900Z/
/O.CON.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
825 PM CDT SUN AUG 31 2014

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

* VISIBILITY: AREAS OF DENSE FOG REDUCING THE VISIBILITY TO BELOW
  ONE MILE BUT INCREASING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-010930-
/O.CON.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
825 PM CDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT
MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MBK

WWW.WEATHER.GOV/MKX
987 
WHUS73 KMKX 010909
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 AM CDT MON SEP 1 2014

...GUSTY SOUTHWEST WINDS AND HIGH WAVES TODAY...

.A TIGHT PRESSURE GRADIENT IS EXPECTED TODAY OVER THE NEARSHORE
WATERS OF LAKE MICHIGAN...AHEAD OF AN APPROACHING COLD FRONT.
THIS WILL ALLOW SOUTHWEST WINDS TO INCREASE TO 15 TO 20 KNOTS WITH
SOME GUSTS TO 25 KNOTS. WAVES WILL BECOME HIGH AS WELL. AS THE
FRONT ARRIVES LATER IN THE DAY AND THE GRADIENT WEAKENS
SOMEWHAT...THE WINDS AND WAVES WILL DROP BELOW ADVISORY LEVELS.

LMZ643-644-011715-
/O.EXP.KMKX.MF.Y.0016.000000T0000Z-140901T0900Z/
/O.CON.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
409 AM CDT MON SEP 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CDT THIS EVENING...
...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS TODAY.
  WINDS WILL WEAKEN SOMEWHAT BY THIS EVENING.

* WAVES: BUILDING TO 2 TO 4 FEET TODAY. WAVES WILL BUILD TO 3 TO 5
  FEET NORTH OF PORT WASHINGTON. WAVES WILL SUBSIDE BY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-011715-
/O.CON.KMKX.SC.Y.0065.140901T1500Z-140901T2300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
409 AM CDT MON SEP 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH GUSTS TO 25 KNOTS TODAY.
  WINDS WILL WEAKEN SOMEWHAT BY THIS EVENING.

* WAVES: BUILDING TO 2 TO 4 FEET. WAVES WILL SUBSIDE BY THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
692 
WHUS73 KMKX 011952
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT MON SEP 1 2014

...GUSTY SOUTHWEST WINDS AND SOME HIGHER WAVES INTO MID EVENING...

.A TIGHT PRESSURE GRADIENT AHEAD OF A COLD FRONT WILL MAINTAIN
GUSTY SOUTHWEST WINDS INTO THE EVENING HOURS. AS THE FRONT
ARRIVES LATER THIS AFTERNOON AND EARLY THIS EVENING THE GRADIENT
WILL WEAKEN SOMEWHAT ALLOWING FOR THE WINDS AND WAVES TO DROP
BELOW ADVISORY LEVELS.

LMZ643>646-020200-
/O.EXT.KMKX.SC.Y.0065.000000T0000Z-140902T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 PM CDT MON SEP 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
560 
WHUS73 KMKX 020114
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT MON SEP 1 2014


LMZ643>646-020215-
/O.CAN.KMKX.SC.Y.0065.000000T0000Z-140902T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
814 PM CDT MON SEP 1 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE GUSTY WEST WINDS AND THUNDERSTORMS HAVE ENDED. LIGHT WEST
WINDS ARE EXPECTED THE REMAINDER OF THE NIGHT. 

$$

MG
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 10:54 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 31, 10:54 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1054 AM CDT SUN AUG 31 2014

.UPDATE AND AVIATION/18Z TAFS/...FOG/STRATUS FIELD HAS LIFTED
LARGELY NORTH OF TAF SITES...THOUGH STILL HUGGING THE SHORELINE
ADJACENT TO KMKE AND POINTS NORTH. CU FIELD HAS FILLED IN WITHIN
LINGERING LOW LEVEL THERMAL TROUGH.

DYNAMICS ASSOCIATED WITH APPROACHING PLAINS STORM SYSTEM EXPECTED
TO KEEP TSRA ACTIVITY WELL WEST TODAY AND THEN POTENTIALLY REACH
KMSN AFTER 9Z AND AFFECT ERN TAF SITES MOSTLY AFTER 12Z. WHILE
TIME OF DAY SUGGESTS STORMS WILL BE BELOW SVR LIMITS...THERE WILL
BE A DECENT H8 LLJ AND INCREASING DYNAMICS WITH NEGATIVE TILT
SHORTWAVE COMING INTO PLAY...SO STAY TUNED WITH RESPECT TO STORM
SEVERITY.

BULK OF EVIDENCE SUPPORTS LATER DAY DEVELOPMENT OCCURS TO OUR
SOUTHEAST THOUGH THE NAM DOES REDEVELOP A BAND OF CONVECTION
BETWEEN 00-06Z MONDAY NIGHT. WILL HAVE TO WATCH THIS SCENARIO AS
LOW LEVEL FRONT MAY SLOW UP ENOUGH TO ALLOW FURTHER DESTABILIZATION
TO OCCUR AFTER ANY MORNING CONVECTION WORKS THROUGH. UPPER JET
CORE/UPPER DIVERGENCE WITHIN BROADLY CYCLONIC FLOW WILL STILL BE
FAVORABLE FACTORS FOR LATER DAY/EVENING DEVELOPMENT...SO SCENARIO
DOES EXIST FOR A COUPLE DIFFERENT ROUNDS OF CONVECTION...MRNG/ERLY
AFTERNOON AND THEN ANOTHER LATER IN THE AFTERNOON/EVENING. EXPECT
MVFR CIGS WITH CONVECTION WITH ONLY BRIEF IFR CONDITIONS WITH THE
PASSAGE OF THESE STORMS.

PC

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT SUN AUG 31 2014/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

FIRST ISSUE IS FOG/LOW STRATUS TRENDS THROUGH THE MID MORNING HOURS.
VERY LIGHT/CALM WINDS WITH AT LEAST PARTIAL CLEARING HAS ALLOWED FOR
FOG TO FORM AT SEVERAL SITES. ALSO SEEING LOW STRATUS FORMING IN
SPOTS...MORE SO IN THE NORTHERN COUNTIES. EXPECT THE FOG AND LOW
STRATUS TO LINGER INTO THE MIDDLE MORNING HOURS...BEFORE QUICKLY
DISSIPATING. SHOULD SEE SOME DENSE FOG IN THE WISCONSIN RIVER VALLEY
AREA...AND IN USUAL LOW SPOTS. FOG SHOULD NOT BE DENSE IN OTHER
AREAS...OR REMAIN SHORT LIVED...GIVEN PRESENCE OF LOW STRATUS.

SOUTH TO SOUTHEAST WINDS SHOULD ALLOW FOR MOSTLY SUNNY SKIES THIS
MORNING...THEN BECOME PARTLY TO MOSTLY SUNNY THIS AFTERNOON WITH
SOME DIURNAL CUMULUS CLOUD DEVELOPMENT. 925 MB TEMPERATURES SUGGEST
LOWER TO MID 80S INLAND FOR HIGHS...WITH COOLER MIDDLE TO UPPER 70S
NEAR THE LAKE WITH ONSHORE WINDS.

MODELS IN PRETTY GOOD AGREEMENT WITH BRINGING COLD FRONT EASTWARD
TOWARD THE AREA TONIGHT. WESTERN PORTIONS OF THE AREA SHOULD BE
WITHIN 850 MB SOUTHWESTERLY LOW LEVEL JET AXIS AND WARM AIR
ADVECTION. THIS AREA ALSO SEES A 500 MB VORTICITY MAXIMUM SHIFT
NORTHEAST TOWARD THE AREA LATER TONIGHT...AS WELL AS SOME UPPER
DIVERGENCE FROM RIGHT REAR QUADRANT OF 250 MB JET STREAK.

AREA FORECAST SOUNDINGS AGREE ON AIR COLUMN BECOMING MORE MOIST IN
THE LOW LEVELS...WITH BUILDING ELEVATED CAPE...DEEP LAYER SHEAR AND
PRECIPITABLE WATER VALUES. THUS...WILL CONTINUE WITH TRENDING UP
POPS LATER TONIGHT IN THE WESTERN COUNTIES. NAM/GFS CWASP VALUES
INCREASE TO LOWER 70S BY 12 MONDAY IN THE FAR WEST/NORTHWEST.
SO...MAY BE A STRONG STORM OR TWO IN THIS AREA LATER TONIGHT.

MONDAY...FORECAST CONFIDENCE...MEDIUM

SHOWERS AND STORMS ARE LIKELY IN THE WEST BY DAYBREAK MONDAY
MORNING AND THEN ACROSS THE FORECAST AREA DURING THE DAY AS A COLD
FRONT MOVES THROUGH THE REGION. STILL THINK SOME STRONG TO SEVERE
STORMS ARE POSSIBLE...BUT THIS WILL BE DEPENDENT ON THE TIMING OF
THE FRONT. OVERALL...IT LOOKS LIKE A DECENT AMOUNT OF INSTABILITY
TO GO ALONG WITH AROUND 40-50 KNOTS OF 0-6 KM BULK SHEAR. SPC DAY
2 CONVECTIVE OUTLOOK NOW HAS THE ENTIRE FORECAST AREA IN A SLIGHT
RISK FOR SEVERE STORMS.

MAIN CONCERN WITH THIS SETUP IS THAT RIGHT NOW IT LOOKS LIKE
OVERNIGHT CONVECTION WILL LIMP IN DURING THE MORNING HOURS...WITH
THE DEEPEST MOISTURE AND BEST INSTABILITY SETTING UP SOUTH OF THE
WI/IL BORDER FOR THE AFTERNOON AND EVENING. MOST OF THE MODELS
HAVE THE WIDESPREAD STORMS DEVELOPING SOUTH OF THE AREA LATER IN
THE DAY...WITH SOME DEVELOPMENT FARTHER NORTH INTO THE FORECAST
AREA ALONG THE COLD FRONT. PRECIPITABLE WATER VALUES ARE
PROJECTED TO DROP TO AROUND 1.30 INCHES ACROSS SOUTHERN WISCONSIN BY
AFTERNOON...SO CERTAINLY LESS MOISTURE TO WORK WITH. STILL SOME
TIME FOR DETAILS TO CHANGE THOUGH...AS CONVECTIVE SITUATIONS ARE
NEVER SET IN STONE.

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...HIGH

IT LOOKS MAINLY DRY TUESDAY AND WEDNESDAY AS SURFACE HIGH PRESSURE
SLIDES THROUGH THE AREA. A COUPLE MODELS ARE SHOWING A WEAK WAVE
OR TWO BRINGING SOME SPLOTCHY QPF HERE AND THERE...BUT NOT SEEING
A CONSISTENT SIGNAL AT THIS POINT SO KEPT THE FORECAST DRY. WARM
TEMPS WILL CONTINUE WITH HIGHS NEAR TO A FEW DEGREES ABOVE NORMAL.

THURSDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM

A RETURN OF MOISTURE UNDER SOUTHERLY LOW LEVEL FLOW IS EXPECTED TO
BRING A CHANCE FOR SHOWERS AND STORMS BACK TO THE AREA THURSDAY
AND FRIDAY. THERE IS LOWER CONFIDENCE IN POPS ON THURSDAY...AS
ECMWF AND CANADIAN HAVE MORE OF A CAPPED LOOK FOR SOUTHERN
WISCONSIN...KEEPING THE PRECIP MAINLY NORTH OF THE AREA. BETTER
CHANCE FOR SHOWERS/STORMS FRIDAY THEN AS THE COLD FRONT MOVES
THROUGH. DEPENDING ON THE TIMING OF THE FRONT...LOOKS MAINLY DRY
SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

IT COULD GET QUITE WARM THURSDAY IF IT STAYS DRY...AS MODEL 925
MB TEMPS GET UP TO AROUND 25C. THIS WOULD RESULT IN HIGHS NEAR
90...SO TRENDED THE FORECAST WARMER. THROW IN DEWPOINTS IN THE
LOW 70S AND IT WOULD BE AN UNCOMFORTABLE EARLY SEPTEMBER DAY.
IT SHOULD TREND COOLER FRIDAY AND SATURDAY AS A COOLER AIRMASS
MOVES IN BEHIND THE COLD FRONT.

AVIATION/12Z TAFS/...

EXPECT FOG AND LOW STRATUS TO GO UP AND DOWN BETWEEN VFR AND LIFR
CATEGORY INTO THE MIDDLE MORNING HOURS...BEFORE DISSIPATING. VERY
LIGHT/CALM WINDS ARE EXPECTED DURING THIS PERIOD. MAY NOT SEE LOW
STRATUS AT KENOSHA AND MILWAUKEE GIVEN CURRENT TRENDS. DENSE FOG IN
LOW LYING AREAS IS POSSIBLE...AND SHOULD BE SHORT LIVED.

VFR CONDITIONS ARE THEN EXPECTED FOR THE REST OF TODAY AND THROUGH
MOST OF TONIGHT. SOUTH WINDS WILL INCREASE IN SPEED SOMEWHAT DURING
THE DAY AT MADISON...WITH SOUTHEAST WINDS AT THE EASTERN SITES. SOME
DIURNAL CUMULUS IS POSSIBLE THIS AFTERNOON.

APPROACHING COLD FRONT FROM THE WEST MAY BRING SHOWERS AND
THUNDERSTORMS THAT WILL AFFECT MADISON BEFORE 12Z MONDAY. FOR
NOW...HELD OUT OF MADISON TAF FOR NOW DUE TO SOME UNCERTAINTY IN
TIMING AND PLACEMENT OF PRECIPITATION.

MARINE...

TIGHT PRESSURE GRADIENT ACROSS THE NEARSHORE WATERS MONDAY SHOULD
ALLOW FOR GUSTY SOUTH WINDS...BECOMING SOUTHWEST BY 00Z TUESDAY.
THIS MAY BRING FREQUENT 22 TO 25 KNOT GUSTS TO THE NEARSHORE WATERS
DURING THIS TIME. WAVES SHOULD BUILD TO 2 TO 4 FEET...MAINLY TOWARD
THE OPEN WATERS. LATER SHIFTS WILL NEED TO WATCH THE GUSTS FOR A
SMALL CRAFT ADVISORY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...WOOD
MONDAY THROUGH SATURDAY...DDV
Hazardous weather outlook, Aug 31, 4:55 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 AM CDT SUN AUG 31 2014

WIZ046-047-051-052-056>060-062>072-011000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
455 AM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IS EXPECTED UNTIL MID MORNING ACROSS LOW LYING
AREAS...AND IN THE WISCONSIN RIVER VALLEY.

AN APPROACHING COLD FRONT WILL LIKELY BRING THUNDERSTORMS NEAR
THE WISCONSIN DELLS AND MINERAL POINT LATER TONIGHT...WITH
CHANCES FOR STORMS TO THE EAST. A FEW STORMS MAY BE PRODUCE GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY OVER THE AREA...WITH CHANCES FOR
STORMS LINGERING MONDAY EVENING...WITH THE PASSAGE OF A COLD
FRONT. A FEW OF THESE STORMS MAY BE SEVERE. THERE IS A SLIGHT RISK
FOR SEVERE STORMS ACROSS ALL OF SOUTHERN WISCONSIN ON MONDAY INTO
MONDAY EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
HAZARDS.

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO
SATURDAY. MOIST AND UNSTABLE AIR IS EXPECTED TO PUSH BACK TOWARD
THE REGION WEDNESDAY NIGHT AND THURSDAY...FOLLOWED BY A COLD
FRONTAL PASSAGE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

LMZ643>646-011000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
455 AM CDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY OVER THE AREA...WITH CHANCES FOR
STORMS LINGERING MONDAY EVENING...WITH THE PASSAGE OF A COLD
FRONT. A FEW OF THESE STORMS MAY BE SEVERE. THERE IS A SLIGHT RISK
FOR SEVERE STORMS ACROSS ALL OF SOUTHERN WISCONSIN ON MONDAY INTO
MONDAY EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
HAZARDS.

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO
SATURDAY. MOIST AND UNSTABLE AIR IS EXPECTED TO PUSH BACK TOWARD
THE REGION WEDNESDAY NIGHT AND THURSDAY...FOLLOWED BY A COLD
FRONTAL PASSAGE ON FRIDAY.

SOUTH WINDS AND RESULTANT WAVES MAY REACH SMALL CRAFT ADVISORY
LEVELS ON MONDAY.

WOOD
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:35 PM CDTMarine Dense Fog AdvisoryMKX11 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.